Georgia, 2005

Damaging Wind in Georgia, July 5, 2005

July 5, 2005 · NWS FFC · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 5, 4:30 PM EST, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 5, 4:30 PM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT TUE JUL 5 2005

.SHORT TERM...
MAIN ATTRACTION THROUGH THE SHORT RANGE PERIOD WILL BE CINDY. LATEST
TPC FORECAST TRACK ALONG WITH GFS MODEL PUTS BEST PRECIPITATION IN THE
FORECAST AREA WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON...
SPREADING FROM SOUTHWEST TO NORTHEAST. PRECIPITATION SHUTS OFF BY
FRIDAY AFTERNOON BEHIND THE EXITING SYSTEM. SATURDAY LOOKS LIKE IT
COULD END UP BEING A PRETTY NICE DAY IN SUBSIDENCE BEHIND THE LOW.

.LONG TERM...
BY SUNDAY...INCREASING MOISTURE PUSHES BACK INTO THE REGION FROM THE
SOUTH AS WHAT SHOULD BE DENNIS POTENTIALLY BEGINS PLOWING INTO THE
GULF OF MEXICO. SO MUCH DEPENDS ON THE ACTUAL TRACK OF THIS SYSTEM
THROUGH THE EXTENDED FORECAST PERIOD...WILL HAVE TO KEEP THE DETAILS
FAIRLY VAGUE FOR NOW. BUT...AT LEAST SCATTERED DIURNAL CONVECTION
SHOULD RETURN TO THE REGION FOR THE FIRST HALF OF NEXT WEEK.

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS OVER THE COUNTY WARNING AREA THIS
AFTERNOON DEVELOPING IN A WARM MOIST AIRMASS BEING INFLUENCED BY
TROPICAL STORM CINDY TO OUR SOUTH AND A FRONTAL BOUNDARY DRIFTING
EAST ACROSS THE LOWER MISSISSIPPI/TENNESSEE VALLEY. ACTIVITY SHOULD
START TO DIMINISH SOME AFTER SUNSET...WITH THE LOST OF DAY TIME
HEATING...BUT SUSPECT COULD SEE A FEW SHOWERS OFF AND ON THROUGH THE
NIGHT AS CINDY MAKES HER WAY TOWARD THE LOUISIANA-MISSISSIPPI COAST.
THINK IFR CIGS NOT A BIG PROBLEM TONIGHT AND WILL GENERALLY KEEP
CIGS IN THE UPPER MVFR TO VFR RANGE. AREAS OF FOG WITH VSBYS IN THE
MVFR RANGE POSSIBLE AFTER MIDNIGHT. SOUTHWEST TO WEST WINDS 5 TO
10KTS DURING THE EVENING..THEN BECOMING LIGHT AND VARIABLE.
CHANCE FOR SHOWERS AND THUNDERSTORMS ON THE INCREASE
WEDNESDAY...ESPECIALLY DURING THE AFTERNOON AS CINDY MOVES NORTHEAST
FROM THE LOUISIANA/MISSISSIPPI COAST.
&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         71  83  69  85 /  40  30  40  60
ATHENS          70  87  69  87 /  40  30  40  60
GAINESVILLE     69  83  68  84 /  40  30  40  60
ROME            70  83  68  89 /  40  30  40  60
COLUMBUS        74  85  71  89 /  40  50  60  40
MACON           72  90  71  91 /  40  30  40  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

&&

20
Hazardous weather outlook, Jul 5, 5:15 AM EST, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 AM EDT TUE JUL 5 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061013-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
615 AM EDT TUE JUL 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...SCATTERED THUNDERSTORMS EXPECTED TODAY...

.SYNOPSIS...
HIGH PRESSURE WILL HOLD ACROSS MUCH OF GEORGIA AND FLORIDA TODAY. A
COLD FRONT APPROACHING NORTHWEST GEORGIA THIS AFTERNOON SHOULD STALL
DUE TO WEAK FLOW ALOFT. THE AIRMASS WILL REMAIN MOIST WITH HIGH DEW
POINTS.

.PRIMARY HAZARD...THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE
LIGHTNING AND HEAVY RAIN.

.DISCUSSION...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...AS DAYTIME
HEATING WILL COMBINE WITH ABUNDANT MOISTURE. CAPES WILL RANGE FROM
1000 TO 1500...AND LIFTED INDEX VALUES WILL RANGE FROM MINUS TWO TO
MINUS THREE. MOST OF THE UPPER DYNAMICS WILL REMAIN NORTH OF GEORGIA.
THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

.DAY TWO THROUGH DAY SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A
CHANCE OF THUNDERSTORMS EACH DAY.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

In the hours before

Special weather statement, Jul 5, 2:44 PM EST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 PM EDT TUE JUL 5 2005

GAZ002-004-052015-

344 PM EDT TUE JUL 5 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN WALKER AND WHITFIELD COUNTIES UNTIL 415 PM EDT...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF NAOMI...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS SOUTHERN WALKER AND SOUTHERN WHITFIELD COUNTIES. BRIEF
HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM
IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 415 PM EDT.

KDF
Special weather statement, Jul 5, 3:20 PM EST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EDT TUE JUL 5 2005

GAZ011-052045-

420 PM EDT TUE JUL 5 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN CHATTOOGA COUNTY UNTIL 445 PM EDT...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BERRYTON...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CHATTOOGA COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SUMMERVILLE AND LVERLY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF
WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF
THE COUNTY BY 445 PM EDT.

KDF
Special weather statement, Jul 5, 4:10 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT TUE JUL 5 2005

GAZ007-052145-

510 PM EDT TUE JUL 5 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN GILMER COUNTY UNTIL 545 PM EDT...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ELLIJAY...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
GILMER COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY
BY 545 PM EDT.

KDF
Special weather statement, Jul 5, 5:28 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
628 PM EDT TUE JUL 5 2005

GAZ030-052300-

628 PM EDT TUE JUL 5 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL...WIND GUSTS TO
40 MPH AND HEAVY RAIN IN POLK COUNTY UNTIL 700 PM EDT...

AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 21 MILES SOUTHWEST OF CEDARTOWN TO FISH
CREEK...MOVING EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING...WIND GUSTS TO 40 MPH AND HEAVY RAIN AS
THEY MOVE EAST OVER POLK COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS. THE STORMS ARE EXPECTED TO WEAKEN OR
MOVE OUT OF THE COUNTY BY 700 PM EDT.

KDF
Special weather statement, Jul 5, 6:09 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
709 PM EDT TUE JUL 5 2005

GAZ020-021-031-052345-

709 PM EDT TUE JUL 5 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND WIND GUSTS TO
40 MPH IN PAULDING...SOUTHWEST CHEROKEE AND SOUTHERN BARTOW COUNTIES
UNTIL 745 PM EDT...

AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTHEAST OF EMERSON TO BRASWELL...
MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS AULDING...SOUTHERN BARTOW AND SOUTHWEST CHEROKEE COUNTIES.
BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE
STORMS ARE EXPECTED TO WEAKEN OR MOVE OUT OF THESE COUNTIES BY
745 PM EDT.

KDF

The radar

The Atlanta radar (KFFC), 83 km away, was scanning. The volume nearest the first event began at 23:28 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bartow

When
July 5, 6:28 PM EST
Where
Bartow County, Allatoona
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
GOVT OFFICIAL
Coordinates
34.100, -84.717

The Bartow County 911 Center and Fox 5 TV of Atlanta reported that several trees and some power lines were down in the far southeast part of Bartow county on Glade Road between Lake Allatoona and the Cobb county line near Acworth. One mobile home and one site-built home were damaged.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468257.